Connect
MJA
MJA

Death and morbidity from supratherapeutic dosing of colchicine

Myles W H Smith, Darren M Roberts, Siobhann M Ritson and Richard O Day
Med J Aust 2011; 194 (11): 612-613.
Published online: 6 June 2011

To the Editor: Colchicine is an alternative to anti-inflammatory agents for the treatment of acute gout.1 It is potentially toxic and can cause multiorgan dysfunction, including hepatotoxicity, neutropenia, acute kidney injury, rhabdomyolysis and hypotension. We report three cases of toxicity from supratherapeutic dosing that occurred within 2 weeks of each other. In each case, no alternative diagnoses (in particular, sepsis) were considered likely.

  • Myles W H Smith
  • Darren M Roberts
  • Siobhann M Ritson
  • Richard O Day

  • St Vincent’s Hospital, Sydney, NSW.

Correspondence: 1darren1@gmail.com

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.